Alert archive / Tennessee / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 24, 2007, 4:47 PM CDT for Clay County, Overton County, Pickett County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 24, 2007, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Clay County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 119 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 242148
FFWOHX
TNC027-133-137-250045-
/O.NEW.KOHX.FF.W.0001.070724T2147Z-070725T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT TUE JUL 24 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CLAY COUNTY IN TENNESSEE...
NORTH CENTRAL OVERTON COUNTY IN TENNESSEE...
WESTERN PICKETT COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
* UNTIL 745 PM CDT
* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES. HEAVIEST RAINFALL
IS IN THE AREA JUST SOUTHEAST OF FAIRVIEW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3659 8544 3642 8537 3648 8504 3662 8510
3662 8534
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:44 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 24, 2:44 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT TUE JUL 24 2007 .DISCUSSION...THE EARLY AFTERNOON SURFACE MAP CONTINUED TO SHOW A LL BOUNDARY ROUGHLY FROM LEXINGTON KY TO MEMPHIS TN. AN AXIS OF INSTABILITY WAS NOTED ACROSS SOUTHERN MIDDLE TN TO THE PLATEAU...WHERE SCATTERED STORMS WERE DEVELOPING. AS WE SAW YESTERDAY...A FEW OF THE STORMS MAY BECOME MARGINALLY SEVERE THIS AFTERNOON AND EARLY EVENING WITH POSSIBLE HAIL AND PERHAPS AN ISOLATED STRONG WIND GUST. AN UPPER LOW WAS SPINNING ACROSS EASTERN OHIO TODAY AND THIS LOW WILL GRADUALLY SHIFT TO MICHIGAN OVER THE NEXT FEW DAYS. A SERIES OF WEAK DISTURBANCES WILL SPIN AROUND THIS LOW AND MAY ENHANCE LIFT OVER OUR AREA. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION ALL WEEK. THESE FEATURES ALONG WITH POTENTIAL MESOSCALE BOUNDARIES WILL JUSTIFY AT LEAST SLIGHT RAIN CHANCES IN THE FORECAST THROUGH THE REST OF THE WEEK. MOST OF THE ACTIVITY WILL BE DIURNALLY DRIVEN...BUT OVERNIGHT CONVECTION CANNOT BE RULED OUT...ESPECIALLY NEAR THE PLATEAU WHERE MID/UPPER LEVEL IMPULSES WILL HAVE THE MOST EFFECT. THE UPPER LOW WILL FINALLY GET PICKED UP BY AN APPROACHING WAVE THIS WEEKEND. THE SHORTWAVE WILL BRING A FRONT SOUTHWARD...AND THIS FRONT WILL INCREASE RAIN CHANCES OVER THE WEEKEND. RIGHT NOW...APPEARS BEST CHANCE WILL BE SATURDAY EVENING...BUT FUTURE MODEL RUNS MAY VARY ON THE TIMING AND SIGNIFICANCE OF THIS FRONT. FORECAST SOUNDINGS SHOW VERY MOIST CONDITIONS AHEAD OF THE BOUNDARY (PW ABOUT 2) ALONG WITH MODERATE INSTABILITY. IF EVERYTHING COMES TOGETHER WE COULD SEE SOME SOME LOCALLY HEAVY RAINFALL AND POSSIBLY STRONG TO SEVERE STORMS SATURDAY AND/OR SUNDAY. IF THE FRONT BEHAVES AS THE GFS ADVERTISES...A SLIGHTLY DRIER AIR MASS SHOULD ARRIVE BY MONDAY AND RAIN CHANCES WILL END. THE AIR BEHIND THE FRONT WILL BE WARM...SO TEMPERATURES WILL REMAIN NEAR CLIMATOLOGICAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 89 67 89 / 20 30 20 30 CLARKSVILLE 62 88 65 89 / 10 30 20 30 CROSSVILLE 62 81 63 81 / 40 40 40 40 COLUMBIA 67 89 67 89 / 30 30 20 40 LAWRENCEBURG 66 88 67 89 / 30 30 20 40 WAVERLY 64 89 65 89 / 10 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jul 24, 11:03 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1103 AM CDT TUE JUL 24 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-251615- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1103 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EARLY EVENING SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE MID STATE. A FEW THUNDERSTORMS COULD BRIEFLY PRODUCE PENNY SIZE HAIL AND BRIEF GUTSY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED ACROSS THE MID STATE THROUGH SUNDAY. SATURDAY AND SUNDAY THE CHANCE OF SEVERE THUNDERSTORMS WILL BE GREATER FOR THE MID STATE . .SPOTTER INFORMATION STATEMENT... TODAY AND TONIGHT...DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 31
In the hours before
Special weather statement, Jul 24, 3:16 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CDT TUE JUL 24 2007 TNZ031-242045- JACKSON- 316 PM CDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING JACKSON COUNTY... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GAINESBORO...MOVING NORTHEAST AT 10 MPH. PEOPLE IN EASTERN JACKSON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Jul 24, 3:39 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT TUE JUL 24 2007 TNZ032-033-064-065-078-080-242115- DEKALB-OVERTON-PUTNAM-VAN BUREN-WARREN-WHITE- 339 PM CDT TUE JUL 24 2007 ...STRONG THUNDERSTORMS WERE AFFECTING DEKALB...OVERTON...PUTNAM... VAN BUREN...WARREN AND WHITE COUNTIES... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVINGSTON TO 6 MILES NORTHWEST OF BAXTER TO MCMINNVILLE...MOVING EAST AT 15 MPH. PEOPLE IN DEKALB...WARREN...VAN BUREN...PUTNAM...OVERTON AND WHITE COUNTIES...INCLUDING THE CITIES OF LIVINGSTON...MCMINNVILLE... BAXTER...COOKEVILLE...ALGOOD...SPARTA AND SPENCER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. 31
Local storm report, Jul 24, 4:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 W COOKEVILLE 36.16N 85.61W
07/24/2007 PUTNAM TN STORM CHASER
TREES BLOWN DOWN NEAR BLOOMINGTON SPRINGS
&&
JLMSpecial weather statement, Jul 24, 4:19 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 419 PM CDT TUE JUL 24 2007 TNZ059-060-242215- MAURY-WILLIAMSON- 419 PM CDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING WESTERN WILLIAMSON COUNTY... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF FAIRVIEW...OR 14 MILES WEST OF FRANKLIN. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...BREIF HEAVY RAINFALL...FREQUENT LIGHTNING WITH WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Jul 24, 4:22 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT TUE JUL 24 2007 TNZ011-033-242215- OVERTON-PICKETT- 422 PM CDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING OVERTON AND PICKETT COUNTIES... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF BYRDSTOWN. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...FREQUENT LIGHTNING...BREIF HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Jul 24, 4:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT TUE JUL 24 2007 TNZ030-031-242245- JACKSON-SMITH- 440 PM CDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING JACKSON AND SMITH COUNTIES... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CARTHAGE...MOVING EAST AT 10 MPH. SMALL HAIL...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 28 min |
| Jul 24, 4:59 PM CDT | Areal Flood Advisory | OHX | Fentress | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.